Alert archive / Arkansas / Areal Flood Warnings in 2011
Areal Flood Warning 21, NWS Memphis, TN
NWS Memphis, TN issued this areal flood warning at May 5, 2011, 3:43 PM CDT for 5 counties in Tennessee; 7 counties in Arkansas; Pemiscot County, Missouri. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2011, 3:43 PM CDT (20:43 UTC)
- Expired
- May 6, 2011, 3:30 PM CDT
- In force
- 24 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craighead County, AR, Crittenden County, AR, Cross County, AR, Lee County, AR, Mississippi County, AR, Poinsett County, AR, St. Francis County, AR, Pemiscot County, MO, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 23 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2483 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
744
WGUS44 KMEG 052043
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
343 PM CDT THU MAY 5 2011
ARC031-035-037-077-093-111-123-MOC155-TNC045-095-097-157-167-062030-
/O.NEW.KMEG.FA.W.0021.110505T2043Z-110506T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROSS AR-CRAIGHEAD AR-MISSISSIPPI AR-LEE AR-ST. FRANCIS
AR-CRITTENDEN AR-POINSETT AR-PEMISCOT MO-LAUDERDALE TN-SHELBY
TN-LAKE TN-DYER TN-TIPTON TN-
343 PM CDT THU MAY 5 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
LEE COUNTY IN EASTERN ARKANSAS...
MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
DYER COUNTY IN NORTHWEST TENNESSEE...
LAKE COUNTY IN NORTHWEST TENNESSEE...
PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
TIPTON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 330 PM CDT FRIDAY
* TWO ROUNDS OF EXCESSIVE RAINFALL SINCE APRIL 25 HAVE LEFT MANY
AREAS WITH 12 TO 15 INCHES OR RAIN. THIS RAINFALL COMBINED WITH
EXPECTED BACKWATER FLOODING BY THE MISSISSIPPI RIVER WILL AFFECT
THE WARNED AREA. THIS WILL RESULT IN WIDESPREAD FLOODING IN THE
100 YEAR FLOOD PLAIN WITH NUMEROUS ROAD CLOSURES AND AREAS
POTENTIALLY UNDER A THREAT OF EVACUATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3644 8939 3622 8947 3620 8916 3602 8916
3578 8944 3540 8948 3538 8964 3501 8964
3500 9031 3494 9024 3485 9031 3488 9048
3464 9051 3465 9105 3494 9115 3501 9104
3589 9104 3600 8996 3639 8996
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this areal flood warning went out at May 5, 3:04 PM CDT, 39 minutes earlier.
Area forecast discussion, May 5, 3:04 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 304 PM CDT THU MAY 5 2011 .DISCUSSION... A GRADUAL WARMING TREND WITH SCATTERED CHANCES FOR RAIN EXPECTED THROUGH THE WEEKEND FOR THE MIDSOUTH. TONIGHT...AN UPPER TROF WILL MOVE THROUGH SOUTHEAST MISSOURI INTO WESTERN KENTUCKY. SOME SHOWERS WITH POSSIBLY A FEW THUNDERSTORMS WILL DEVELOP OUT AHEAD OF THE TROF AND MAINLY AFFECT NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE. RAINFALL AMOUNTS WILL GENERALLY BE LESS THAN A HALF INCH ACROSS THESE AREAS. HOWEVER...ISOLATED HIGHER AMOUNTS COULD FALL JUST NORTH OF THE CWA OVER THE MISSISSIPPI RIVER SOUTH OF ST LOUIS AND OVER THE OHIO RIVER VALLEY AND MAY POSE ADDITIONAL PROBLEMS FOR THE RIVERS. LOWS WILL BE IN THE UPPER 40S TO LOWER 50S. FRIDAY...HIGH PRESSURE WILL REBUILD INTO THE MIDSOUTH BRINGING SUNNY SKIES AND DRY CONDITIONS ACROSS THE AREA. HIGHS WILL BE IN THE LOWER TO MID 70S. FRIDAY NIGHT...WINDS BEGIN TO TURN AROUND TO THE SOUTH ON THE BACK SIDE OF THE HIGH PRESSURE AS A LOW PRESSURE SYSTEM DEVELOPS OVER OKLAHOMA. CHANCES FOR RAIN SHOULD STAY WEST OF THE CWA. HOWEVER...EXPECT AN INCREASE IN CLOUDS. LOWS WILL BE IN LOWER TO MID 50S. SATURDAY...THE INITIAL SHORTWAVE OUT AHEAD OF THE LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTHERN PORTIONS OF THE CWA. THE 12Z NAM INDICATES SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE SHORTWAVE COULD FALL ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE. HOWEVER...THE 12Z GFS KEEPS PRECIPITATION NORTH ACROSS SOUTHEAST MISSOURI INTO THE OHIO VALLEY. EITHER WAY...ANY ADDITIONAL RAINFALL ON THE MISSISSIPPI AND OHIO RIVERS COULD POSE MORE PROBLEMS TO THE ONGOING FLOODING. FOR NOW WILL LEAN TOWARD THE NAM. SOME STORMS COULD BE STRONG. HIGHS WILL BE IN N THE UPPER 70S TO LOWER 80S. SATURDAY NIGHT THROUGH SUNDAY NIGHT...A WARM FRONT WILL BE POSITIONED IN THE VICINITY OF THE MIDSOUTH AS AN UPPER RIDGE BEGINS TO BUILD OVER THE AREA. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY OCCUR THROUGH AT LEAST THROUGH SATURDAY NIGHT AS WARMER TEMPERATURES BEGIN TO SPREAD INTO THE REGION. CHANCES FOR RAIN WILL DECREASE ON SUNDAY. LOWS WILL BE IN THE 60S WITH HIGHS IN THE LOWER TO MID 80S. MONDAY THROUGH WEDNESDAY...AN UPPER RIDGE WILL STRONGLY BE IN PLACE DURING THIS TIME FRAME. THE WARM FRONT WILL ALSO HAVE SURGED WELL NORTH BY MONDAY. AS A RESULT...SUMMER TIME TEMPERATURES WILL OCCUR ACROSS THE CWA WITH DRY CONDITIONS. HIGHS WILL BE AROUND 90 WITH LOWS IN THE MID 60S TO AROUND 70 DEGREES. BY WEDNESDAY NIGHT INTO THURSDAY...UPPER RIDGE BEGINS TO BREAK DOWN ALLOWING A COLD FRONT TO APPROACH THE MIDSOUTH ON THURSDAY. CHANCES FOR SHOWERS AND THUNDERSTORMS MAY OCCUR FOR AT LEAST EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL ON THURSDAY. KRM && .AVIATION... 18Z TAF CYCLE MAINLY VFR CONDS WILL CONTINUE THROUGH THE PERIOD. AN UPPER LEVEL DISTURBANCE AND THE ASSOCIATED WEAK COLD FRONT WILL MOVE ACROSS THE AREA OVERNIGHT. ATTM THE BEST CHANCE FOR SHRAS WILL REMAIN ACROSS NORTHERN SECTIONS...MAINLY KJBR AND KMKL WITH MVFR VSBYS BRIEFLY POSSIBLE. LIGHT SOUTHERLY WINDS WILL SHIFT TO NORTHWEST LATE TONIGHT AFTER THE COLD FRONT MOVES THROUGH. SJM && .PRELIMINARY POINT TEMPS/POPS... MEM 52 73 57 81 / 20 0 0 20 MKL 46 71 48 78 / 40 0 0 40 JBR 48 71 53 79 / 40 0 10 40 TUP 49 73 47 81 / 10 0 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 5, 3:40 AM CDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 340 AM CDT THU MAY 5 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 340 AM CDT THU MAY 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT RIVER FLOODING CONTINUES ACROSS AREA RIVERS AND VIGILANCE WILL BE REQUIRED IF YOU LIVE IN A FLOOD ZONE NEAR ANY AREA RIVER. PLEASE CONTINUE TO CLOSELY MONITOR THE LATEST FLOOD WARNINGS ISSUED BY THE MEMPHIS NATIONAL WEATHER SERVICE. ALSO CONTINUE TO HEED WARNINGS FROM LOCAL EMERGENCY MANAGEMENT OFFICIALS WITH REGARD TO SPECIFIC FLOOD AREAS AND POSSIBLE EVACUATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS ON LEVEES. MAJOR TO RECORD BREAKING RIVER FLOODING IS EXPECTED ON THE MISSISSIPPI RIVER BY LATE THIS WEEK INTO NEXT WEEK AS RUN OFF FROM HEAVY RAINFALL UPSTREAM CONTINUES TO MOVE SOUTH. A FEW STRONG STORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING ALONG AND AHEAD OF A COLD FRONT. THE THREAT FOR GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAIN WILL BE NORTH OF A HARRISBURG ARKANSAS...TO HUNTINGDON TENNESSEE LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:34 AM CDT | River Flood Warning | MEG | Obion, Weakley | 6 hr |
| May 5, 3:47 PM CDT | Areal Flood Warning | MEG | Carroll, Crockett, Decatur, Gibson, Hardin, Henderson and 4 more | 24 hr |
| May 5, 3:33 PM CDT | Areal Flood Warning | MEG | Clay, Greene, Lawrence, Randolph | 11 days |
Nearby
Areal Flood Warnings in Arkansas, 2011Areal Flood Warnings in Tennessee, 2011Areal Flood Warnings in Missouri, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.